Nicolau syndrome

Nicolau syndrome

(nik-o-low')
[Stefan George Nicolau, contemporary Romanian physician]
Localized necrosis of the skin and subcutaneous tissues after an intramuscular or intra-articular drug injection.
Synonym: embolia cutis medicamentosa; livedo-like dermatitis

Nicolau,

Stefan George, Romanian physician
Nicolau syndrome - accidental intra-arterial injection resulting in embolization. Synonym(s): embolia cutis medicamentosa
References in periodicals archive ?
Nicolau syndrome (livedoid dermatitis, embolia cutis medicamentosa) is a rare complication of intramuscular injection that usually presents with pain at the injection site, hyperemia, skin discoloration, redness, abscess formation, and local ischemic necrosis involving the skin and adipose tissue.
The risk of Nicolau syndrome is closely associated with the injection site, the depth of the muscle, the frequency of drug administration, and the action of the drug itself.
The present study discusses treatment methods that we employed at our hospital for patients with Nicolau syndrome in the gluteal region, as well as possible etiologies and risk factors for the development of this syndrome.
Nicolau syndrome (livedoid dermatitis) is a rare complication of intramuscular injection.
Nicolau syndrome (also known as livedoid dermatitis) is a rare complication of intramuscular injection, which is manifested by pain, edema, and livedoid discoloration of the skin immediately after injection.
Nicolau syndrome involves the skin, subcutaneous, and muscle tissue with possible necrosis.
INTRODUCTION: Nicolau syndrome (embolia cutis medicamentosa) is a severe painful local necrosis at the site of an injected medicament.
Based on the history and the clinical findings a diagnosis of Nicolau syndrome was made and the patient was counseled about the condition and its likely clinical course.
DISCUSSION: Nicolau Syndrome also known as livedo like dermatitis and Embolia cutis medicamentosa was first described in 1924 by Freudenthal and in 1925 by Nicolau in patients receiving bismuth salts for the treatment of Syphilis.
Nicolau syndrome following etanercept administration.
Nicolau syndrome in an athlete following intramuscular diclofenac injection.
4) Furthermore, intramuscular NSAID have addi tional risks with fluctuant drug levels, infection and muscle necrosis such as in Nicolau syndrome.